Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 69, NWS Midland/Odessa, TX

June 3, 200819 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Jun 3, 2008, 3:30 PM CDT for 19 counties in Texas. It took effect at Jun 4, 2008, 4:08 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 3:30 PM CDT (20:30 UTC)
In effect from
Jun 4, 2008, 4:08 AM CDT
Expired
Jun 4, 2008, 10:00 PM CDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-625 J/kg
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 032030
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR
THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...UPPER
TRANS PECOS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...
STOCKTON PLATEAU...AND VAN HORN CORRIDOR FOR HOT...VERY DRY...AND
BREEZY CONDITIONS...AND VERY HIGH TO EXTREME FIRE DANGER...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
ALL BUT THE LOWER TRANS PECOS AREA FOR HOT...VERY DRY...WINDY
CONDITIONS...AND VERY HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH THURSDAY FOR ALL BUT THE EXTREME EASTERN
PERMIAN BASIN AND LOWER TRANS PECOS FOR HOT...VERY DRY...AND
WINDY CONDITIONS...WITH VERY HIGH TO EXTREME FIRE DANGER...

NMZ114-115-TXZ045>047-050>052-057>062-067>069-075-258-040430-
/O.UPG.KMAF.FW.A.0063.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.FW.W.0069.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
/O.CON.KMAF.FW.W.0068.000000T0000Z-080604T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-GUADALUPE MOUNTAINS-
330 PM CDT TUE JUN 3 2008 /230 PM MDT TUE JUN 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO
10 PM CDT /9 PM MDT/ WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE IN THE GUADALUPE
MOUNTAINS THROUGH THIS EVENING WITH SOUTHWEST WINDS OF 15 TO 25
MPH EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...THE
PERMIAN BASIN...AND TRANS PECOS. THIS WIND ALONG WITH MINIMUM
RELATIVE HUMIDITY OF 10 PCT OR LESS AND VERY HIGH TO EXTREME FIRE
DANGER HAS LED TO THE RED FLAG WARNING. THE DRY AIR AND EXTREME
FIRE DANGER WILL CONTINUE BUT WITH STRONGER WINDS... THEREFORE A
RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY AS WELL.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN
THURSDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER PATTERN. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE OF DAYS.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.



$$

TXZ048-053-063-070-040430-
/O.UPG.KMAF.FW.A.0063.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.FW.W.0069.080604T1700Z-080605T0300Z/
/O.CON.KMAF.FW.W.0068.000000T0000Z-080604T0300Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-
330 PM CDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS THE FAR
EASTERN PERMIAN BASIN THIS AFTERNOON AND EVENING. THIS WIND ALONG
WITH MINIMUM RELATIVE HUMIDITY OF 10 PCT OR LESS AND VERY HIGH TO
EXTREME FIRE DANGER HAS LED TO THE RED FLAG WARNING. THE DRY AIR
AND EXTREME FIRE DANGER WILL CONTINUE BUT WITH STRONGER
WINDS...THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY
AS WELL.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER PATTERN. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE OF DAYS.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.


$$

TXZ074-080-040430-
/O.UPG.KMAF.FW.A.0063.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.FW.W.0069.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
330 PM CDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT
WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS THE DAVIS MOUNTAINS AND MARFA PLATEAU WEDNESDAY. THIS WIND
ALONG WITH MINIMUM RELATIVE HUMIDITY OF 10 PCT OR LESS AND VERY
HIGH TO EXTREME FIRE DANGER HAS LED TO THE ISSUANCE OF A RED FLAG
WARNING. 

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
THURSDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER PATTERN. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE OF DAYS.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ079-081-040430-
/O.NEW.KMAF.FW.W.0069.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
PRESIDIO VALLEY-BIG BEND AREA-
330 PM CDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT
WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS THE PRESIDIO VALLEY AND BIG BEND AREA ON WEDNESDAY. THIS
WIND ALONG WITH MINIMUM RELATIVE HUMIDITY OF 10 PCT OR LESS AND
VERY HIGH TO EXTREME FIRE DANGER HAS LED TO THE ISSUANCE OF A RED
FLAG WARNING.

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
THURSDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER PATTERN. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE OF DAYS.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
3 follow-up statements
000 
WWUS84 KMAF 040338 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1038 PM CDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
ALL BUT THE LOWER TRANS PECOS AREA FOR HOT...VERY DRY...WINDY
CONDITIONS...AND EXTREME FIRE DANGER...

...FIRE WEATHER WATCH THURSDAY FOR ALL BUT THE EXTREME EASTERN
PERMIAN BASIN AND LOWER TRANS PECOS FOR HOT...VERY DRY...AND
WINDY CONDITIONS...WITH VERY HIGH TO EXTREME FIRE DANGER...

NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258-
041500-
/O.CON.KMAF.FW.W.0069.080604T1700Z-080605T0300Z/
/O.CON.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
1038 PM CDT TUE JUN 3 2008 /938 PM MDT TUE JUN 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS ALL AREAS EXPECT THE GUADALUPE MOUNTAINS WEDNESDAY WHERE
WINDS OF 30 TO 40 MPH ARE FORECAST. THIS WIND ALONG WITH MINIMUM
RELATIVE HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE DANGER HAS
LED TO THE ISSUANCE OF A RED FLAG WARNING.

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
THURSDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY 
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE OF
DAYS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ048-053-063-070-041500-
/O.CON.KMAF.FW.W.0069.080604T1700Z-080605T0300Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-
1038 PM CDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT
WEDNESDAY...

SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS THE FAR
EASTERN PERMIAN BASIN ALONG WITH MINIMUM RELATIVE HUMIDITY NEAR
10 PCT AND EXTREME FIRE DANGER HAS LED TO THE ISSUANCE OF A RED
FLAG WARNING FOR WEDNESDAY.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. CRITICAL
TO EXTREMELY FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE
OF DAYS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A
MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT
DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 040908
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CDT WED JUN 4 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR HOT...VERY DRY...WINDY
CONDITIONS...AND EXTREME FIRE DANGER...

...FIRE WEATHER WATCH THURSDAY FOR ALL BUT THE EXTREME EASTERN
PERMIAN BASIN AND LOWER TRANS PECOS FOR HOT...VERY DRY...AND
WINDY CONDITIONS...WITH VERY HIGH TO EXTREME FIRE DANGER...

TXZ082-042030-
/O.EXB.KMAF.FW.W.0069.080604T1200Z-080605T0300Z/
TERRELL-
408 AM CDT WED JUN 4 2008

...RED FLAG WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED ALONG WITH MINIMUM
RELATIVE HUMIDITY VALUES NEAR 15 PCT. THESE CONDITIONS COMBINED
WITH EXTREME FIRE DANGER HAS LED TO THE ISSUANCE OF A RED FLAG
WARNING FOR TODAY THROUGH EARLY THIS EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258-
042030-
/O.EXT.KMAF.FW.W.0069.080604T1200Z-080605T0300Z/
/O.CON.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
408 AM CDT WED JUN 4 2008 /308 AM MDT WED JUN 4 2008/

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS ALL AREAS EXPECT THE GUADALUPE MOUNTAINS TODAY WHERE WINDS
OF 30 TO 40 MPH ARE FORECAST. THIS WIND ALONG WITH MINIMUM
RELATIVE HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE DANGER HAS
LED TO THE ISSUANCE OF A RED FLAG WARNING.

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
THURSDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION.
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT
COUPLE OF DAYS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF
A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT
DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS.

$$

TXZ048-053-063-070-042030-
/O.EXT.KMAF.FW.W.0069.080604T1200Z-080605T0300Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-
408 AM CDT WED JUN 4 2008

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS THE FAR
EASTERN PERMIAN BASIN ALONG WITH MINIMUM RELATIVE HUMIDITY 
VALUES OF 10 TO 15 PERCENT. THESE CONDITIONS COMBINE WITH WITH
EXTREME FIRE DANGER HAS LED TO THE ISSUANCE OF A RED FLAG WARNING
FOR TODAY THROUGH EARLY THIS EVENING.

SIMILAR FIRE WEATHER CONDITIONS ARE POSSIBLE ONCE AGAIN ON
THURSDAY...THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. CRITICAL
TO EXTREMELY FIRE WEATHER CONDITIONS ARE EXPECTED THE NEXT COUPLE
OF DAYS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A
MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT
DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 041936
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT WED JUN 4 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR HOT...VERY DRY AND WINDY
CONDITIONS...AND EXTREME FIRE DANGER...

...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS FOR
HOT...VERY DRY AND WINDY CONDITIONS...AND VERY HIGH TO EXTREME FIRE
DANGER...

NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258-
050345-
/O.UPG.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/
/O.NEW.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/
/O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
236 PM CDT WED JUN 4 2008 /136 PM MDT WED JUN 4 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
ACROSS ALL AREAS TODAY EXCEPT THE GUADALUPE MOUNTAINS WHERE WINDS
OF 35 TO 45 MPH ARE FORECAST. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM CDT AS THESE WINDS...ALONG WITH MINIMUM RELATIVE
HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE DANGER...PERSIST INTO
THE EVENING. 

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON THURSDAY.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 10 PM 
CDT.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THURSDAY.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

TXZ048-053-063-070-050345-
/O.NEW.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/
/O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/
SCURRY-MITCHELL-GLASSCOCK-REAGAN-
236 PM CDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT
THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH...ALONG WITH MINIMUM RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME 
FIRE DANGER WILL PERSIST INTO THIS EVENING.  THEREFORE...A RED
FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT. 

SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON
THURSDAY.  THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM NOON
UNTIL 10 PM CDT THURSDAY.

THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THURSDAY.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

$$

TXZ082-050300-
/O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/
TERRELL-
236 PM CDT WED JUN 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THIS
EVENING...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PCT.
A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 10 PM CDT AS THESE
CONDITIONS...ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...PERSIST
INTO THE EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 3, 2:46 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 3, 2:46 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT TUE JUN 3 2008

.DISCUSSION...
TEMPERATURES ARE LAGGING BEHIND YESTERDAY SLIGHTLY AND WINDS ARE
THEREFORE HAVING A TOUGHER TIME MIXING DOWN. STILL EXPECT FOR US
TO RUN UP THE TEMP IN THE NEXT COUPLE OF HOURS BRINGING A BRIEF
SPELL OF GUSTY WINDS. WV IMAGERY SHOWS A STRONG JET OFF THE
PACIFIC COAST MAKING ITS WAY INLAND AT PRESENT WHICH WILL BRING AN
UPPER LEVEL TROUGH ACROSS THE SOUTHWESTERN U.S. CAUSING WINDS TO
PICK UP. THE DRYLINE WILL HAVE NO PROBLEM MIXING INTO THE EASTERN
PERMIAN BASIN GIVEN ITS ADDITIONAL SYNOPTIC SHOVE FROM THE
INCREASING SWLY FLOW. A THERMAL RIDGE LOCATED OVER THE TRANS PECOS
TODAY WILL SHIFT EASTWARD BEHIND THE DRYLINE TOMORROW SPREADING
RECORD OR NEAR RECORD HIGHS TO PORTIONS OF THE CWA INCLUDING MAF.
GOOD MODEL AGREEMENT ON H85 TEMPS REACHING 33C TO 34C EASILY
EXTRAPOLATES TO NEAR 110 AT THE SURFACE IN MAF AND TRIPLE DIGITS
ACROSS MUCH OF THE AREA. THESE CONDITIONS CONTINUE INTO THURSDAY
THUS HAD NO PROBLEM GOING ABOVE GUIDANCE.

FRIDAY APPEARS TO BE COOLER AS THE UPPER TROUGH PASSES EAST AND
SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW TRIES TO ADVECT IN COOLER
NEAR SFC TEMPS. HOWEVER THIS MUST BE TAKEN WITH GREAT CAUTION DUE
TO THE RECENT 100 DEGREE PLUS TEMPS WITH THIS SAME DIRECTIONAL
FLOW. WENT ABOVE GUIDANCE FRIDAY AND WITH GUIDANCE SATURDAY AND
SUNDAY THOUGH THE WEEKEND MAY WELL BE TOO LOW GIVEN THE UPPER
RIDGE TRIES TO BUILD BACK IN FROM THE EAST. A SECOND UPPER TROUGH
APPROACHES THE REGION LATE IN THE WEEKEND THOUGH ITS AFFECTS ARE
TOUGH TO DETERMINE RIGHT NOW. THE ECMWF WANTS TO BREAK OUT PRECIP
EARLY NEXT WEEK AS THE TROUGH INTERACTS WITH RETURNING DEEP
SURFACE MOISTURE BUT I CANNOT BUY THAT SOLUTION AT THIS TIME. I
FEEL THE MOISTURE WILL BE TOO SHALLOW AND THE TROUGH TOO FAR
REMOVED TO THE NORTH TO BE ABLE TO START CONVECTION AND THEREFORE
WENT CLOSER TO THE GFS. COULD SEE SOME ISOLATED CONVECTION IN THE
MOUNTAINS BUT WILL NOT MENTION AT THIS TIME.

HENNIG

&&

.FIRE WEATHER...
THE FIRE DANGER RATING WAS VERY HIGH TO EXTREME AREAWIDE IN PART DUE
TO 1 AND 10 HOUR FUEL MOISTURE LEVELS OF 0 TO 2 PERCENT OVER MUCH OF
THE FORECAST AREA.  RH/S WILL STILL DROP TO THE 5 TO 10 PERCENT
ALONG AND WEST OF A LAMESA TO FORT STOCKTON TO BIG BEND LINE...WITH
10 TO 15 PERCENT EAST OF THIS LINE.  SINCE SLOW TO RISE WIND SPEEDS
ARE STILL EXPECTED TO INCREASE TO NEAR 20 MPH OVER THE WEST...AND 15
TO 20 EAST...WILL KEEP THE CURRENT RED FLAG WARNING INTACT.
RECOVERY TONIGHT WILL BE POOR OVER THE GUADALUPE MOUNTAINS...
ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN
AREA...MARFA PLATEAU AND PRESIDIO VALLEY.  FAIR TO GOOD RECOVERY IS
EXPECTED OVER THE REST OF THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN
BASIN...STOCKTON PLATEAU AND LOWER TRANS PECOS.

A RED FLAG WARNING WILL BE ISSUED FOR WEDNESDAY FROM NOON UNTIL 10
PM CDT FOR ALL BUT PORTIONS OF THE LOWER TRANS PECOS AS AN UPPER
LEVEL RIDGE OVER THE AREA BREAKS DOWN.  THIS AS HOT TEMPERATURES AND
VERY HIGH TO EXTREME FIRE DANGER PERSIST...AND SOUTHWEST WINDS
INCREASE TO 20 TO 25 MPH OVER MOST OF THE REGION.  GUSTS TO 40KT OR
MORE WILL BE POSSIBLE OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS.  GUSTS OF 30 TO 35KT WILL BE POSSIBLE OVER MUCH OF
THE REST OF THE RED FLAG WARNING AREA.  WILL INCLUDE A PARTICULARLY
DANGEROUS SITUATION IN THE RED FLAG WARNING DUE TO THE UNUSUALLY
HOT...DRY AND WINDY CONDITIONS EXPECTED.  RECOVERY WEDNESDAY NIGHT
WILL ONLY BE POOR TO FAIR FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST
NEW MEXICO PLAINS...SOUTHWARD THROUGH THE UPPER TRANS PECOS...VAN
HORN AREA...MARFA PLATEAU...DAVIS MOUNTAINS AND BIG BEND REGION.
GOOD OR BETTER RECOVERY IS EXPECTED FURTHER EAST.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF THE FORECAST AREA
THURSDAY AS CONDITIONS WILL BE SIMILAR TO WEDNESDAY.  THE ONLY
DIFFERENCES WILL BE STRONGER WINDS AREAWIDE...AND A LITTLE COOLER
TEMPERATURES OVER THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS AND UPPER TRANS PECOS IN PARTICULAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72 105  77 103  /   0   0   0   0
CARLSBAD NM                68 107  69 105  /   0   0   0   0
DRYDEN TX                  72 103  73 104  /   0   0   0   0
FORT STOCKTON TX           72 108  72 110  /   0   0   0   0
GUADALUPE PASS TX          68 101  65 100  /   0   0   0   0
HOBBS NM                   67 105  67 103  /   0   0   0   0
MARFA TX                   60 103  58 103  /   0   0   0   0
MIDLAND INTL AIRPORT TX    71 108  72 107  /   0   0   0   0
ODESSA TX                  72 108  73 106  /   0   0   0   0
WINK TX                    71 115  71 114  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 11 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

67/10
Hazardous weather outlook, Jun 3, 2:33 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CDT TUE JUN 3 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-041945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
233 PM CDT TUE JUN 3 2008 /133 PM MDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AS SOUTHWEST WINDS INCREASE OVER MUCH OF THE AREA LATE THIS
AFTERNOON...AND RELATIVE HUMIDITY VALUES DROP TO 5 TO 15 PERCENT...
CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD WILL OCCUR ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. A RED FLAG WARNING IS
IN EFFECT UNTIL 10 PM CDT FOR LOCATIONS ALONG AND NORTH OF A VAN
HORN...FORT STOCKTON AND BIG LAKE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONGER WINDS ARE EXPECTED AREAWIDE WEDNESDAY...AND AGAIN THURSDAY.
THIS WILL LIKELY RESULT IN 35 TO 45 MPH WINDS...WITH GUSTS TO 65
MPH...IN THE GUADALUPE MOUNTAINS WEDNESDAY WHERE A HIGH WIND WATCH
IS IN EFFECT. SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE POSSIBLE
OVER SOUTHEAST NEW MEXICO...ALONG WITH WIND GUSTS TO AT LEAST 40 MPH.

A PARTICULARLY DANGEROUS FIRE WEATHER DAY IS EXPECTED ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS AS HOT TEMPERATURES AND VERY
LOW RH/S PERSIST.  A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE
LOWER TRANS PECOS WEDNESDAY AFTERNOON AND EVENING.

THESE CONDITIONS ARE ALSO EXPECTED THURSDAY...THEREFORE A FIRE
WEATHER WATCH IS IN EFFECT AREAWIDE THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:30 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 8 more23 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.